Stability of open universes

Marco Bruni*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Downloads (Pure)


In this Comment I discuss the application of the dynamic systems approach to the stability analysis of relativistic open cosmological models. Although the method is powerful and in principle applicable to more realistic situations than those discussed here, I point out that an analysis recently carried out is flawed by a wrong assumption on the allowed range for a scale parameter q and by a misinterpretation of the perturbation variables. Perturbations in models with the equation of state p = ( 0 < w = const ≤1) either have a sound wave character or asymptotically decay; for w = 0 (dust) all the perturbations asymptotically reach a constant value. A Laplace instability is found only for the unphysical values w > 1.

Original languageEnglish
Pages (from-to)738-742
Number of pages5
JournalPhysical Review D
Issue number2
Publication statusPublished - 15 Jan 1993


Dive into the research topics of 'Stability of open universes'. Together they form a unique fingerprint.

Cite this